logo AFST

The Joly–Becker theorem for *–orderings
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 17 (2008) no. 1, pp. 81-92.

Nous démontrons la version involutive du théorème de Joly et Becker : une algèbre à division admet un ordre involutif de niveau n si et seulement si elle admet un ordre involutif de niveau n pour un certain (puis tout) impair . Dans le cas d’une algèbre à division avec une unité imaginaire ou d’un corps commutatif, nous présentons des résultats plus forts : si une algèbre à division avec unité imaginaire admet un ordre involutif de niveau supérieur, elle admet aussi un ordre involutif de niveau 1. Tout corps admettant un ordre involutif de niveau supérieur admet un ordre involutif de niveau 1 ou 2.

We prove the *–version of the Joly–Becker theorem: a skew field admits a *–ordering of level n iff it admits a *–ordering of level n for some (resp. all) odd . For skew fields with an imaginary unit and fields stronger results are given: a skew field with imaginary unit that admits a *–ordering of higher level also admits a *–ordering of level 1. Every field that admits a *–ordering of higher level admits a *–ordering of level 1 or 2

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/afst.1177
@article{AFST_2008_6_17_1_81_0,
     author = {Igor Klep and Dejan Velu\v{s}\v{c}ek},
     title = {The {Joly{\textendash}Becker} theorem for $*${\textendash}orderings},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {81--92},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 17},
     number = {1},
     year = {2008},
     doi = {10.5802/afst.1177},
     zbl = {pre05380230},
     mrnumber = {2464095},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1177/}
}
Igor Klep; Dejan Velušček. The Joly–Becker theorem for $*$–orderings. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 17 (2008) no. 1, pp. 81-92. doi : 10.5802/afst.1177. https://afst.centre-mersenne.org/articles/10.5802/afst.1177/

[Be] Becker (E.).— Summen n-ter Potenzen in Körpern, J. Reine Angew. Math. 307/308, p. 8-30 (1979). | MR 534211 | Zbl 0398.12012

[BHR] Becker (E.), Harman (J.), Rosenberg (A.).— Signatures of fields and extension theory, J. Reine Angew. Math. 330, p. 53-75 (1982). | MR 641811 | Zbl 0466.12007

[Ci1] Cimprič (J.).— Higher product levels of noncommutative rings, Comm. Algebra 29, p. 193-200 (2001). | MR 1842491 | Zbl 0996.16028

[Ci2] Cimprič (J.).— Valuation theory of higher level *-signatures, J. Pure Appl. Algebra 194, p. 239-262 (2004). | MR 2087020 | Zbl pre02116838

[Cr1] Craven (T.).— Witt rings and orderings of skew fields, J. Algebra 77, p. 74-96 (1982). | MR 665165 | Zbl 0493.10026

[Cr2] Craven (T.).— Approximation properties for orderings on *-fields, Trans. Amer. Math. Soc. 310, no. 2, p. 837-850 (1988). | MR 973179 | Zbl 0706.12005

[Cr3] Craven (T.).— Orderings and valuations on *-fields, Rocky Mountain J. Math. 19, p. 629-646 (1989). | MR 1043236 | Zbl 0702.16007

[CS] Craven (T.), Smith (T.).— Ordered *-rings, J. Algebra 238, p. 314-327 (2001). | MR 1822194 | Zbl 0994.16029

[CV] Cimprič (J.), Velušček (D.).— Higher product levels of domains, J. Pure Appl. Algebra 198, p. 67-74 (2005). | MR 2132874 | Zbl 1140.12300

[E] Endler (O.).— Valuation Theory, Springer-Verlag, 1972. | MR 357379 | Zbl 0257.12111

[Ho1] Holland (S.).— *-valuations and ordered *-fields, Trans. Amer. Math. Soc. 262, p. 219-243 (1980). | MR 583853 | Zbl 0482.12009

[Ho2] Holland (S.).— Strong orderings on *-fields, J. Algebra 101, p. 16-46 (1986). | MR 843688 | Zbl 0624.06024

[Jo] Joly (J.-R.).— Sommes de puissances d-iemes dans un anneau commutatif (French), Acta Arith. 17, p. 37-114 (1970). | MR 263779 | Zbl 0206.34001

[K] Klep (I.).— On valuations, places and graded rings associated to *-orderings, Canad. Math. Bull. 50, p. 105-112 (2007). | MR 2296629 | Zbl pre05228406

[KV1] Klep (I.), Velušček (D.).— n-real valuations and the higher level version of the Krull-Baer theorem, J. Algebra 279, p. 345-361 (2004). | MR 2078405 | Zbl 1066.16050

[KV2] Klep (I.), Velušček (D.).— Central extensions of *-ordered skew fields, Manuscripta Math. 120, 391-402 (2006). | MR 2245890 | Zbl 1109.06013

[Ma1] Marshall (M.).— *-orderings on a ring with involution, Comm. Algebra 28, p. 1157-1173 (2000). | MR 1742648 | Zbl 0955.16029

[Ma2] Marshall (M.).— *-orderings and *-valuations on algebras of finite Gelfand-Kirillov dimension, J. Pure Appl. Algebra 179, p. 252-271 (2003). | MR 1960134 | Zbl 1052.16021

[Mo] Morandi (P.).— The Henselianization of a valued division algebra, J. Algebra 122, 232-243 (1989). | MR 994945 | Zbl 0676.16017

[Po1] Powers (V.).— Higher level reduced Witt rings of skew fields, Math. Z. 198, p. 545-554 (1988). | MR 950582 | Zbl 0627.10014

[Po2] Powers (V.).— Holomorphy rings and higher level orders on skew fields, J. Algebra 136, p. 51-59 (1991). | MR 1085119 | Zbl 0715.12002